Sertraline side effects

Hi everyone. Hope someone can reassure me on this one!!

I have been on sertraline for 6 weeks now. I started on 50mg for 3 weeks, and had many side effects, in particular butterflies in my chest and waves of heat with prickly skin. Then GP upped dose to 100mg and I was fine. No side effects at all. Anyway, 2 days ago the GP upped the dose again to 150mg and the butterflies in my chest have returned and I feel all shakey. Is this just side effects again or something else. Thanks for reading.

4 Replies

  • Sounds like side effects. A lot of anxiety medications can cause shakiness and funny feelings until your body gets used to them. Give it a couple of weeks and I'm sure it will go away.

  • Thanks lyn21.

  • It does sound like Side effects. I've been on Sertraline before, but felt like it was causing suicidal ideation, so went back to my GP - who promptly doubled the dose. That resulted in 3 overdose attempts - and so I was swiftly taken off it.

    I know that Sertraline has helped loads of people though, so I think you just need to give your body time to get used to the higher dose, but if the shakiness and funny feelings don't go away, it's always worth another trip to your GP to say 'Look, this isn't working, what are my options?' and see what else might be available for you.

  • I had a lot iv side effects on these also ... Headaches, sickness and felt like I was more on edge than a was before... 7 weeks in they have gone a still have a badish day now and that but try and not let it take over, as it's just the tablets r the condition ... Keep going

You may also like...